MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012404-08
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Off-Label Use (1494); Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during preparation of the 2.25x8mm trek balloon dilatation catheter (bdc), a the shaft was noted to have a break as fluid was leaking from the shaft.The bdc was not used in the procedure.There was no patient involvement and no clinically significant delay reported in the procedure.Return device analysis found the balloon dilatation catheter (bdc) was returned with blood in the guide wire lumen.There was dried contrast in the inflation lumen.The balloon was loosely folded.There was no adverse patient effect reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported leak, wrinkled device damage and tear in the outer member were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaints appear to be related to circumstances of the procedure.Per indications section, states: the coronary dilatation catheter (cdc), trek over the wire (otw) and mini trek otw is indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion.Balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction.Balloon dilatation of a stent after implantation (balloon models 2.00 mm¿5.00 mm only).In this case, it is unknown if the instructions for use (ifu) violation contributed to the reported complaint because abbott has not evaluated this use.There was no leak noted during preparation, during the first inflation or damage noted during inspection prior to use, which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis confirmed the reported wrinkled balloon and inner member as well as the reported tear in the outer member.In this case, it is likely that the reported wrinkled damage on the device resulted from inadvertent manipulation of the device during the procedure or removal.Based on the returned condition of the device and what was reported, it is likely that the device was inadvertently mishandled and/or interacted with lab equipment and/or accessory device during the procedure such that the outer member became damaged (torn), which subsequently resulted in the reported leak.H6 - adverse event problem medical device problem code 1069 removed.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the2.25x8mm trek balloon dilatation catheter (bdc) was used in the procedure in the marshall vein.At the target lesion the balloon was inflated; however, during the second inflation, the shaft of the bdc leaked.The outer member of the bdc shaft was noted to become torn and the outer member of the bdc and balloon were noted to be wrinkled.No additional information was provided.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23306225
Report Number2024168-2025-11134
Device Sequence Number4967446
Product Code LOX
UDI-Device Identifier08717648153891
UDI-Public(01)08717648153891(17)270930(10)41025G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012404-08
Device Catalogue Number1012404-08
Device Lot Number41025G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown